Alert archive / Georgia / Areal Flood Warnings in 2013
Areal Flood Warning 10, NWS Atlanta, GA
NWS Atlanta, GA issued this areal flood warning at May 4, 2013, 4:41 PM EDT for 4 counties in Georgia. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 4, 2013, 4:41 PM EDT (20:41 UTC)
- Expired
- May 5, 2013, 4:30 PM EDT
- In force
- 24 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bartow County, GA, Gordon County, GA, Murray County, GA, Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 118 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.7 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 509 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this areal flood warning went out at May 4, 3:47 PM EDT, 54 minutes earlier.
Area forecast discussion, May 4, 3:47 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 347 PM EDT SAT MAY 4 2013 .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... PRESSURE PLOT ON LATEST SOUTHEAST SURFACE ANALYSIS IS QUITE AN UNUSUAL PATTERN FOR ANYTIME OF YEAR...BUT ESPECIALLY FOR EARLY MAY. IT FEATURES HIGH PRESSURE CONTINUING TO WEDGE DOWN THE CAROLINAS WITH PRESSURE GRADIENT BECOMING ENHANCED BY LOW PRESSURE WHICH CONTINUES OVER THE CENTRAL FLORIDA PENINSULA. INVERTED TROUGH FROM THIS LOW EXTENDS THROUGH THE WEST CENTRAL PORTIONS OF THE LOCAL AREA WHILE A SECONDARY LOW GENERATED FROM UPPER LOW SITS POISED TO OUR NEXT WX MAKER TOMORROW EVENING. VERY COOL AIRMASS IN PLACE WITH LARGE SCALE SOUTHEAST TO SOUTH FLOW AT 5K TO 10K FEET HAS RESULTED IN AREAWIDE ISENTROPIC UPGLIDE PROFILE SUFFICIENT FOR LONG DURATION LIGHT RAIN EVENT. IN ADDITION...NARROW RIBBON OF INSTABILITY ALONG THE INVERTED TROUGH HAS ALLOWED CONVECTIVE ELEMENTS TO DEVELOP WITH ISOLATED LIGHTNING WITHIN THE BAND. HAVE ADDED ISOLATED THUNDER TO THE GRIDS FOR THE REMAINDER OF THE AFTERNOON AND FIRST PART OF THE EVENING BUT LEFT OUT FOR NOW FOR THE OVERNIGHT PERIOD. SLOW CLEARING ANTICIPATED FROM WEST TO EAST ALTHOUGH THERE SHOULD BE A SHARP CUTOFF AS IS CURRENTLY OBSERVED TO THE PRECIPITATION. BY 12Z SUN...AXIS OF RAINFALL WILL HAVE SHIFTED FROM FANNIN TO JEFFERSON COUNTIES AND POINTS EASTWARD WITH CONTINUED CLEARING TO THE WEST. THIS WILL BE SHORTLIVED HOWEVER AS VERY STRONG AND COLD UPPER LOW BEGINS TO TRANSITION EAST BRINGING WAVES OF ADDITIONAL PRECIPITATION TO THE REGION. THE FIRST OF THESE WILL BE SUNDAY AFTERNOON INTO THE EVENING HOURS WITH A ZONE OF ENHANCED PRECIP MOVING THROUGH WEST CENTRAL GEORGIA ROTATING NORTH INTO NORTHWEST GEORGIA. IN ADDITION TO EXACERBATING FLOODING ACROSS THE AREA...COLD CORE SYSTEM WILL FEATURE 500MB TEMPS OF -26C WHICH WILL LIKELY LEAD TO THE DEVELOPMENT OF SMALL HAIL GIVEN MARGINAL MUCAPE PRESENT IN THE MODELS. WILL ADD MENTION TO HWO AND GRAPHICAST. DEESE .LONG TERM /MONDAY THROUGH SATURDAY/... HEAVY RAINFALL AND FLOODING CONCERNS FROM THE SHORT TERM CONTINUE TO EVOLVE IN THE EXTENDED PERIODS. PRECIP CONTINUES THROUGH MON/TUE WITH A TOTAL 4 TO 5 INCHES EXPECTED ACROSS NORTH GA BY 1TUESDAY MORNING. BY SUNDAY...MAIN LOW CENTER MOVES OVER GA BEFORE PUSHING NORTHEASTWARD ALONG THE EASTERN SEABOARD THROUGH LATE TUESDAY. THIS LOW CENTER WILL KEEP PRECIP OVER THE AREA THROUGH THE MIDDLE OF THE WEEK. DECIDED TO KEEP LIKELY TO CATEGORICAL POPS THROUGH MONDAY BEFORE TAPERING POPS TO CHANCE TUE THEN TO SLIGHT CHANCE BY WED. AS LOW MOVES UP THE EAST COAST BY MID WEEK...HIGH PRESSURE BRIEFLY MOVES INTO THE REGION BEFORE NEXT LOW AND FRONTAL BOUNDARY BRING RAIN CHANCES BACK TO THE STATE. GOING WITH A DRY FORECAST WEDNESDAY NIGHT THROUGH EARLY FRIDAY MORNING...WITH GENERALLY SLIGHT CHANCE POPS BACK IN THE FORECAST FRIDAY AND INTO THE WEEKEND. TEMPS WILL BE NEAR OR SLIGHTLY BELOW NORMAL THROUGH DAY 7 01 && .AVIATION... 18Z UPDATE... FORECAST FOR THE MOST PART CONTINUES TO BE ON TRACK FEATURING -RA TRANSITIONING TO MODERATE SHRA LATER THIS AFTERNOON AS HEAVIER BAND MOVES THROUGH AND THEN ANOTHER EXTENDED PERIOD OF -RA THROUGH THE EARLY MORNING HOURS ON SUN. A FEW TICKS OF LIGHTNING FROM TIME TO TIME ACROSS THE AREA BUT NOTHING SIGNIFICANT ENOUGH YET FOR INCLUSION IN THE TAF. WINDS WILL BE A CHALLENGE GIVEN PLACEMENT OF LOW AND FRONT WITH 3 WIND SHIFTS FORECAST FOR ATL FOR THIS TAF PERIOD. ANOTHER BATCH OF ENHANCED SHRA IS NOW FORECAST TO MOVE THROUGH SUN AFTERNOON AS WELL. //ATL CONFIDENCE...18Z UPDATE... MEDIUM ON CIGS AND WIND SHIFT TIMING. HIGH ON REMAINING ELEMENTS. DEESE && .PRELIMINARY POINT TEMPS/POPS... ATHENS 53 59 49 65 / 100 100 50 50 ATLANTA 48 61 47 64 / 100 70 90 60 BLAIRSVILLE 50 55 47 65 / 100 100 80 60 CARTERSVILLE 47 61 48 66 / 100 70 80 60 COLUMBUS 45 68 49 68 / 100 60 50 60 GAINESVILLE 51 55 49 63 / 100 100 70 60 MACON 53 70 46 68 / 100 40 50 60 ROME 47 60 48 68 / 100 70 90 60 PEACHTREE CITY 45 64 46 65 / 100 70 90 60 VIDALIA 60 73 52 72 / 100 60 40 50 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 10 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY... BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA... CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP... DADE...DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL... FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK... GORDON...GREENE...GWINNETT...HALL...HANCOCK...HARALSON... HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER... JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...LUMPKIN... MACON...MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY... MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE... OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK... PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING... STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR... TOOMBS...TOWNS...TREUTLEN...TROUP...TWIGGS...UNION...UPSON... WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER... WHITE...WHITFIELD...WILCOX...WILKES...WILKINSON. FLOOD WATCH THROUGH SUNDAY EVENING FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...BUTTS...CARROLL...CATOOSA... CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...DADE... DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH... GILMER...GORDON...GWINNETT...HALL...HARALSON...HEARD...HENRY... JACKSON...LUMPKIN...MADISON...MURRAY...NEWTON...NORTH FULTON... OCONEE...PAULDING...PICKENS...POLK...ROCKDALE...SOUTH FULTON... SPALDING...TOWNS...UNION...WALKER...WALTON...WHITE...WHITFIELD. && SHORT TERM...DEESE LONG TERM....01 AVIATION...DEESE
Hazardous weather outlook, May 4, 11:52 AM EDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1152 AM EDT SAT MAY 4 2013 GAZ001>009-011>016-019>025-027-030>037-041>048-052>058-051600- BANKS-BARROW-BARTOW-BUTTS-CARROLL-CATOOSA-CHATTOOGA-CHEROKEE- CLARKE-CLAYTON-COBB-COWETA-DADE-DAWSON-DEKALB-DOUGLAS-FANNIN- FAYETTE-FLOYD-FORSYTH-GILMER-GORDON-GWINNETT-HALL-HARALSON-HEARD- HENRY-JACKSON-LUMPKIN-MADISON-MURRAY-NEWTON-NORTH FULTON-OCONEE- PAULDING-PICKENS-POLK-ROCKDALE-SOUTH FULTON-SPALDING-TOWNS-UNION- WALKER-WALTON-WHITE-WHITFIELD- 1152 AM EDT SAT MAY 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND PORTIONS OF CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SIGNIFICANT RAINFALL EXPECTED TO RESULT IN SOME FLOODING ISSUES... ...GUSTY WINDS EXPECTED THIS AFTERNOON AND THIS EVENING... WIDESPREAD SHOWERS WILL PERSIST ACROSS NORTH AND CENTRAL GEORGIA TODAY THROUGH SUNDAY AS A FRONT APPROACHES AND IMPACTS THE AREA. STRENGTHENING PRESSURE GRADIENT AHEAD OF THE FRONT WILL LIKELY RESULT IN STRONGER WINDS ACROSS THE AREA THIS AFTERNOON THROUGH THIS EVENING. WINDS HAVE TO POTENTIAL TO REACH 20 MPH WITH GUSTS TO 35 MPH ESPECIALLY IN THE HIGHER ELEVATIONS. TOTAL RAINFALL AMOUNTS THROUGH MONDAY NIGHT ARE EXPECTED TO RANGE BETWEEN 3.5 AND 4.5 INCHES ACROSS NORTH GEORGIA...WITH A BROADER AREA OF 2.5 TO 3.5 SOUTH OF THE ATLANTA METRO AREA...AND 1-2.5 INCHES ELSEWHERE. WIDESPREAD MINOR FLOODING WITH ISOLATED MODERATE FLOODING WILL BE POSSIBLE...ESPECIALLY ACROSS WEST CENTRAL AND NORTH GEORGIA. A FLOOD WATCH HAS BEEN ISSUED FOR AREAS GENERALLY ALONG AND NORTH OF A LINE FROM FRANKLIN...TO GRIFFIN...TO ATHENS. INSTABILITY IS LIMITED WITH THIS SYSTEM...SO NO THUNDERSTORMS ARE EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A SLIGHT CHANCE OF THUNDERSTORMS IS EXPECTED WEDNESDAY AND FRIDAY AFTERNOONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF FLOODING AND HEAVY RAINFALL THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA. GAZ038-039-049>051-059>062-066>076-078>086-089>098-102>113-051600- BALDWIN-BIBB-BLECKLEY-CHATTAHOOCHEE-CRAWFORD-CRISP-DODGE-DOOLY- EMANUEL-GLASCOCK-GREENE-HANCOCK-HARRIS-HOUSTON-JASPER-JEFFERSON- JOHNSON-JONES-LAMAR-LAURENS-MACON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MUSCOGEE-OGLETHORPE-PEACH-PIKE-PULASKI-PUTNAM- SCHLEY-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TREUTLEN-TROUP-TWIGGS-UPSON-WARREN-WASHINGTON-WEBSTER-WHEELER- WILCOX-WILKES-WILKINSON- 1152 AM EDT SAT MAY 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND PORTIONS OF NORTH GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SIGNIFICANT RAINFALL EXPECTED TO RESULT IN SOME FLOODING ISSUES... ...GUSTY WINDS EXPECTED THIS AFTERNOON AND THIS EVENING... WIDESPREAD SHOWERS WILL PERSIST ACROSS NORTH AND CENTRAL GEORGIA TODAY THROUGH SUNDAY AS A FRONT APPROACHES AND IMPACTS THE AREA. STRENGTHENING PRESSURE GRADIENT AHEAD OF THE FRONT WILL LIKELY RESULT IN STRONGER WINDS ACROSS GENERALLY NORTH GEORGIA THIS MORNING. WINDS HAVE TO POTENTIAL TO REACH 20 MPH WITH GUSTS TO 35MPH ESPECIALLY IN THE HIGHER ELEVATIONS. TOTAL RAINFALL AMOUNTS THROUGH MONDAY NIGHT ARE EXPECTED TO RANGE BETWEEN 3.5 AND 4.5 INCHES ACROSS NORTH GEORGIA...WITH A BROADER AREA OF 2.5 TO 3.5 SOUTH OF THE ATLANTA METRO AREA...AND 1-2.5 INCHES ELSEWHERE. WIDESPREAD MINOR FLOODING WITH ISOLATED MODERATE FLOODING WILL BE POSSIBLE...ESPECIALLY ACROSS WEST CENTRAL AND NORTH GEORGIA. A FLOOD WATCH HAS BEEN ISSUED FOR AREAS GENERALLY ALONG AND NORTH OF A LINE FROM FRANKLIN...TO GRIFFIN...TO ATHENS. INSTABILITY IS LIMITED WITH THIS SYSTEM...SO NO THUNDERSTORMS ARE EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A SLIGHT CHANCE OF THUNDERSTORMS IS EXPECTED WEDNESDAY AND FRIDAY AFTERNOONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF FLOODING AND HEAVY RAINFALL THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, May 4, 12:28 PM EDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1228 PM EDT SAT MAY 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM NON-TSTM WND DMG TRENTON 34.87N 85.51W
05/04/2013 DADE GA EMERGENCY MNGR
MULTIIPLE TREES WERE BLOWN DOWN AROUND DADE COUNTY
EARLIER THIS MORNING.
&&
GWETZELThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 11:40 AM EDT | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 8 hr |
| May 4, 11:42 AM EDT | River Flood Warning | FFC | Catoosa | 3 days |
| May 4, 11:42 AM EDT | River Flood Warning | FFC | Dade | 54 hr |
| May 4, 2:40 PM EDT | Areal Flood Warning | FFC | Catoosa, Chattooga, Dade, Floyd, Polk, Walker | 24 hr |
| May 4, 2:56 PM EDT | River Flood Warning | FFC | Gordon, Murray, Whitfield | 5 days |
| May 4, 3:49 PM EDT | River Flood Warning | FFC | Forsyth | 39 hr |
| May 4, 3:49 PM EDT | River Flood Warning | FFC | Forsyth, Fulton | 67 hr |
Nearby
Areal Flood Warnings in Georgia, 2013Every areal flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.